Alert archive / Hawaii / High Surf Warnings in 2014
High Surf Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 18, 2014, 9:57 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 9:57 AM HST (19:57 UTC)
- Expired
- Jan 19, 2014, 3:58 PM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 8.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488 WHHW40 PHFO 181957 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 957 AM HST SAT JAN 18 2014 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR THE WEST FACING SHORES OF THE BIG ISLAND... .ADVISORY LEVEL SURF WILL PREVAIL THROUGH THE REST OF TODAY AND INTO THIS EVENING ALONG EXPOSED NORTH AND WEST FACING SHORES. ANOTHER LARGE NORTHWEST SWELL WILL RAPIDLY BUILD TONIGHT...PRODUCING WARNING LEVEL SURF ALONG EXPOSED NORTH AND WEST SHORES OF THE SMALLER ISLANDS LATE TONIGHT AND SUNDAY. HIZ025-182100- /O.CAN.PHFO.SU.Y.0006.000000T0000Z-140119T1600Z/ BIG ISLAND NORTH AND EAST- 957 AM HST SAT JAN 18 2014 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF WILL BE BELOW THE ADVISORY LEVEL. $$ HIZ001>003-006>008-012-013-017-019-020-190800- /O.UPG.PHFO.SU.Y.0006.000000T0000Z-140119T1600Z/ /O.NEW.PHFO.SU.W.0002.140118T1957Z-140120T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 957 AM HST SAT JAN 18 2014 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...NORTH FACING SHORES...15 TO 20 FEET INTO THIS EVENING... BUILDING TO 30 TO 40 FEET LATE TONIGHT AND SUNDAY. WEST FACING SHORES...10 TO 15 FEET INTO THIS EVENING...BUILDING TO 20 TO 25 FEET LATE TONIGHT AND SUNDAY. * TIMING...ADVISORY LEVEL SURF THROUGH THIS EVENING...INCREASING TO WARNING LEVELS AGAIN LATE TONIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-190800- /O.EXT.PHFO.SU.Y.0006.000000T0000Z-140120T0400Z/ KONA- 957 AM HST SAT JAN 18 2014 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. * SURF...4 TO 8 FEET THROUGH TONIGHT...BUILDING TO 6 TO 10 FEET ON SUNDAY. * TIMING...THROUGH SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ JACOBSON/WROE
4 follow-up statements
051 WHHW40 PHFO 190141 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST SAT JAN 18 2014 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR THE WEST FACING SHORES OF THE BIG ISLAND... .ADVISORY LEVEL SURF WILL PREVAIL INTO THIS EVENING ALONG EXPOSED NORTH AND WEST FACING SHORES. ANOTHER LARGE NORTHWEST SWELL WILL RAPIDLY BUILD TONIGHT...PRODUCING WARNING LEVEL SURF ALONG EXPOSED NORTH AND WEST SHORES OF THE SMALLER ISLANDS LATE TONIGHT AND SUNDAY. HIZ001>003-006>008-012-013-017-019-020-191445- /O.CON.PHFO.SU.W.0002.000000T0000Z-140120T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 341 PM HST SAT JAN 18 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * SURF...NORTH FACING SHORES...12 TO 16 FEET INTO THIS EVENING... BUILDING TO 30 TO 40 FEET LATE TONIGHT AND SUNDAY. WEST FACING SHORES...8 TO 12 FEET INTO THIS EVENING...BUILDING TO 20 TO 28 FEET LATE TONIGHT AND SUNDAY. * TIMING...ADVISORY LEVEL SURF THROUGH THIS EVENING...INCREASING TO WARNING LEVELS AGAIN LATE TONIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-191445- /O.CON.PHFO.SU.Y.0006.000000T0000Z-140120T0400Z/ KONA- 341 PM HST SAT JAN 18 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * SURF...4 TO 8 FEET THROUGH TONIGHT...BUILDING TO 6 TO 10 FEET ON SUNDAY. * TIMING...THROUGH SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ JACOBSON/WROE
792 WHHW40 PHFO 191320 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 320 AM HST SUN JAN 19 2014 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR THE WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL CONTINUE TO BUILD TODAY AND PRODUCING WARNING LEVEL SURF ALONG EXPOSED NORTH AND WEST SHORES OF THE SMALLER ISLANDS UNTIL EARLY THIS EVENING. HIZ001>003-006>008-012-013-017-019-020-200230- /O.CON.PHFO.SU.W.0002.000000T0000Z-140120T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 320 AM HST SUN JAN 19 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...NORTH FACING SHORES...BUILDING TO 25 TO 35 FEET TODAY. WEST FACING SHORES...BUILDING TO 15 TO 20 FEET TODAY. * TIMING...WARNING LEVEL SURF THROUGH EARLY THIS EVENING. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-200230- /O.CON.PHFO.SU.Y.0006.000000T0000Z-140120T0400Z/ KONA- 320 AM HST SUN JAN 19 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...BUILDING TO 6 TO 10 FEET TODAY. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
363 WHHW40 PHFO 192154 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1154 AM HST SUN JAN 19 2014 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR THE WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL IS PEAKING. THE LARGE AND DANGEROUS SURF WILL GRADUALLY DECLINE LATER THIS AFTERNOON AND TONIGHT. HIZ001>003-006>008-012-013-017-019-020-200400- /O.CON.PHFO.SU.W.0002.000000T0000Z-140120T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1154 AM HST SUN JAN 19 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...NORTH FACING SHORES...20 TO 30 FEET TODAY. WEST FACING SHORES...14 TO 18 FEET TODAY. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ023-200400- /O.CON.PHFO.SU.Y.0006.000000T0000Z-140120T0400Z/ KONA- 1154 AM HST SUN JAN 19 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...BUILDING TO 6 TO 10 FEET TODAY. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ WROE
079 WHHW40 PHFO 200158 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 358 PM HST SUN JAN 19 2014 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...NORTH FACING SHORES OF MAUI...AND WEST FACING SHORES OF THE BIG ISLAND... HIZ001>003-006>008-012-013-017-019-020-201500- /O.CAN.PHFO.SU.W.0002.000000T0000Z-140120T0400Z/ /O.EXB.PHFO.SU.Y.0006.000000T0000Z-140120T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 358 PM HST SUN JAN 19 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH FACING SHORES...18 TO 24 FEET THIS EVENING AND DECREASING TO 14 TO 18 FEET AFTER MIDNIGHT. WEST FACING SHORES...10 TO 15 FEET THIS EVENING AND DECREASING TO 8 TO 12 FEET AFTER MIDNIGHT. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ023-201500- /O.EXT.PHFO.SU.Y.0006.000000T0000Z-140120T1600Z/ KONA- 358 PM HST SUN JAN 19 2014 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...5 TO 8 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ WROE
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 18, 9:57 AM HST, 0 minutes earlier.
Area forecast discussion, Jan 18, 9:57 AM HST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 957 AM HST SAT JAN 18 2014 .SYNOPSIS... DRY CONDITIONS WITH LIGHT WINDS WILL PREVAIL TODAY AND TONIGHT. A WEAK FRONT WILL DISSIPATE ACROSS THE WESTERN SECTIONS OF THE STATE ON SUNDAY. MAINLY DRY WEATHER WITH LIGHT WINDS WILL PREVAIL ONCE AGAIN FROM MONDAY THROUGH TUESDAY. ANOTHER MUCH STRONGER COLD FRONT HAS THE POTENTIAL TO BRING WIDESPREAD RAIN TO MOST OF THE STATE LATE TUESDAY NIGHT AND WEDNESDAY. && .DISCUSSION... TRANQUIL WEATHER PREVAILS ACROSS HAWAII ON THIS SATURDAY MORNING. RADAR INDICATES NO SIGNIFICANT SHOWER ACTIVITY OVER OR NEAR THE MAIN ISLANDS...AND EARLY MORNING VISIBLE IMAGERY SHOWS MOSTLY CLEAR SKIES OVER LAND AREAS. THE 12Z HILO SOUNDING INDICATED A STABLE REGIME IN PLACE...WITH A HEALTHY INVERSION BASED AROUND 6500 FEET AND A DEEP DRY LAYER ABOVE. WITH A LOW LEVEL RIDGE REMAINING OVER THE ISLANDS...EXPECT QUIET WEATHER TO CONTINUE THROUGH THE REST OF TODAY AND TONIGHT. LIGHT BACKGROUND WIND FLOW WILL ALLOW FOR SEA/LAND BREEZES TO DOMINATE. WHILE SUFFICIENT LOW LEVEL MOISTURE EXISTS TO ALLOW FOR CLOUD BUILDUPS ACROSS THE ISLANDS THIS AFTERNOON...SHOWER ACTIVITY SHOULD REMAIN MINIMAL. THE NEXT COLD FRONT WILL APPROACH KAUAI LATE TONIGHT INTO SUNDAY MORNING. GUIDANCE INDICATES THAT THIS FEATURE WILL BE VERY WEAK... AND WILL LIKELY DISSIPATE ACROSS THE WESTERN PART OF THE STATE ON SUNDAY. SHOWER ACTIVITY MAY BE ENHANCED A BIT ACROSS NORTH FACING AND WINDWARD SECTIONS OF KAUAI AND OAHU ON SUNDAY...BUT OTHERWISE EXPECT LITTLE IMPACT. EXPECT A RETURN TO TRANQUIL WEATHER ACROSS HAWAII FOR SUNDAY NIGHT THROUGH TUESDAY WITH LOW LEVEL RIDGING NEARBY AND A FLAT MID LEVEL RIDGE CENTERED TO OUR SOUTHWEST. THEREAFTER...THE LATEST GUIDANCE SUITE IS IN RATHER GOOD AGREEMENT WITH A STRONG MID/UPPER LEVEL TROUGH AND ASSOCIATED POWERFUL SURFACE LOW FORECAST TO MOVE ACROSS THE NORTH PACIFIC MONDAY THROUGH WEDNESDAY. IT APPEARS THAT THERE WILL BE SUFFICIENT SUPPORT ALOFT TO SWEEP A TRAILING COLD FRONT THROUGH THE ENTIRE STATE FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY. AT THIS POINT RAIN CHANCES APPEAR TO BE SIGNIFICANTLY HIGHER WITH THIS MIDWEEK FRONT THAN WITH THE PAST COUPLE OF FRONTS THAT HAVE APPROACHED OUR AREA. GUIDANCE INDICATES AMPLE DEEP MOISTURE/LIFT TO SUPPORT SOME HEAVY SHOWER ACTIVITY ALONG THIS FRONT...REACHING AT LEAST AS FAR SOUTH AS MAUI COUNTY. THE FORECAST ALREADY MENTIONS LOCALLY HEAVY RAINFALL FOR MOST OF THE STATE LATE TUESDAY NIGHT AND WEDNESDAY... BUT THUNDER CHANCES APPEAR QUITE LOW AT THIS POINT. THE FORECAST BECOMES CONSIDERABLY MORE UNCERTAIN LATE NEXT WEEK... WITH THE LATEST GFS AND ECMWF RUNS SHOWING MAJOR DISAGREEMENTS IN THE PATTERN EVOLUTION OVER THE CENTRAL/EASTERN PACIFIC BY THAT TIME. WILL EXAMINE THAT PART OF THE FORECAST FURTHER LATER TODAY. && .AVIATION... AFTERNOON LEEWARD/INTERIOR CIGS ARE LIKELY WITH ISOL -SHRA FROM 23Z-04Z. CIGS WILL STAY ABV 030. A WWD MOVING BAND OF SHRA SE OF THE BIG ISLAND MAY PRODUCE ISOL MVFR CONDITIONS ALONG THE WINDWARD BIG ISLAND AFT 19/12Z. MAINLY VFR WITH FEW-SCT CLD WILL PREVAIL THRU THE TAF PD. && .MARINE... THE MAIN STORY CONTINUES TO BE THE SERIES OF NORTHWEST SWELLS THAT WILL AFFECT THE STATE THROUGH THE WEEK. SWELLS ARE ON A DOWNWARD TREND THIS MORNING...RUNNING AROUND 9 TO 11 FT AT 13 TO 15 SECONDS AT LOCAL BUOYS. THIS WILL TRANSLATE INTO ADVISORY LEVEL SURF ALONG EXPOSED NORTH AND WEST FACING SHORES...INCLUDING THE KONA COAST OF THE BIG ISLAND...INTO THE EVENING. ANOTHER PULSE OF LARGE...RAPIDLY BUILDING NORTHWEST SWELL IS EXPECTED FOR TONIGHT AND SUNDAY...AND WE HAVE ELECTED TO UPGRADE NOW TO A HIGH SURF WARNING FOR EXPOSED NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS WHILE KEEPING THE ADVISORY FOR THE KONA COAST. SURF WILL PEAK EARLY SUNDAY AND DROP DOWN TO ADVISORY LEVELS SOMETIME LATE SUNDAY OR EARLY MONDAY. ANOTHER REINFORCING SWELL WILL MAINTAIN ELEVATED SURF THROUGH MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OF 10 FT OR MORE...MAINLY IN NORTHWEST SWELL...HAS BEEN EXTENDED THROUGH SUNDAY NIGHT. WINDS WILL BE GENTLE AND VARIABLE FROM AROUND THE COMPASS THROUGH HOLIDAY WEEKEND...WITH A DISSIPATING PASSING THROUGH ON LATE SUNDAY. LOOK FOR AN INCREASE IN SOUTHWESTERLY WINDS ON TUESDAY WITH A FRONTAL PASSAGE ON WEDNESDAY. LOOKING FORWARD INTO THE MIDDLE OF NEXT WEEK...A VERY LARGE NORTHWEST SWELL IS STILL ON TRACK. THE STORM THAT WILL BE PRODUCING THE SWELL IS FORMING A COUPLE HUNDRED MILES EAST OF JAPAN THIS MORNING...AND FORECAST MODELS REMAIN IN GOOD AGREEMENT THAT THIS SYSTEM WILL RAPIDLY INTENSIFY OVER THE NEXT COUPLE OF DAYS. WHILE IT IS STILL TOO EARLY FOR DETAILS...CONFIDENCE IS GROWING THAT THE ISLANDS WILL SEE A NORTHWEST SWELL OF 20 FT OR MORE ON WEDNESDAY WITH DROPPING SURF REMAINING VERY LARGE INTO THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 PM HST SUNDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF ADVISORY UNTIL 6 PM HST SUNDAY FOR KONA. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && PUBLIC...JACOBSON/WROE MARINE...WROE AVIATION...DEJESUS
Nearby
High Surf Warnings in Hawaii, 2014Every high surf warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.